Alert archive / Michigan / Winter Storm Warnings in 2019
Winter Storm Warning 16, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Dec 10, 2019, 9:06 PM EST for Cheboygan County, Emmet County, Michigan. It was in force for 22 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 10, 2019, 9:06 PM EST (02:06 UTC)
- Expired
- Dec 11, 2019, 6:57 PM EST
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
Counties Cheboygan County, MI, Emmet County, MI
The radar
The NCL Michigan radar (KAPX), 69 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 12:00 AM EST | SNOW 12 | 2 Sse Aloha, MI | THE DURATION OF THE SNOW EVENT WAS 24 HOURS. |
| Dec 11, 5:08 AM EST | SNOW 8 | 2 Nne Aloha, MI | THE DURATION OF THE SNOW EVENT WAS 24 HOURS. |
| Dec 11, 5:15 AM EST | SNOW 3 | 2 S Petoskey, MI | COCORAHS STATION MI-EM-8 PETOSKEY 1.7 SSW. THE DURATION OF THE SNOW EVENT WAS 24 HOURS. |
| Dec 11, 7:00 AM EST | HEAVY SNOW 13 | 4 S Aloha, MI | 12 HOUR TOTAL. STILL SNOWING. RELAYED BY BROADCAST MEDIA. |
| Dec 11, 7:54 AM EST | SNOW 12 | 3 Sw Aloha, MI | 12 HOUR TOTAL. |
| Dec 11, 8:00 AM EST | SNOW 6.7 | 1 Sse Petoskey, MI | CO-OP OBSERVER STATION PTYM4 PETOSKEY NCMC. THE DURATION OF THE SNOW EVENT WAS 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 2.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074 WWUS43 KAPX 110206 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 906 PM EST Tue Dec 10 2019 MIZ016-017-111100- /O.UPG.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/ /O.NEW.KAPX.WS.W.0016.191211T0206Z-191211T1700Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 906 PM EST Tue Dec 10 2019 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST WEDNESDAY... * WHAT...Heavy lake effect snow. Where snow snow showers persist, additional snow accumulations of 3 to 6 inches through Wednesday morning. * WHERE...Emmet and Cheboygan Counties. * WHEN...Until noon EST Wednesday. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions will impact the morning commute. * ADDITIONAL DETAILS...A narrow band of heavy lake effect snow will continue to impact areas from around Little Traverse Bay northeastward through Emmet county and through central Cheboygan county through tonight. Snowfall rates in excess of one inch per hour are expected, along with some blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ021-111100- /O.EXA.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/ Antrim- Including the city of Mancelona 906 PM EST Tue Dec 10 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Antrim County. * WHEN...Until noon EST Wednesday. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility. The hazardous conditions will impact the morning commute. * ADDITIONAL DETAILS...Heavier lake effect snow showers will impact the region through tonight and into Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ099-111100- /O.CON.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/ Charlevoix- Including the city of Charlevoix 906 PM EST Tue Dec 10 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WHAT...Lake effect snow. Additional snow accumulations of 3 to 5 inches. Winds gusting as high as 35 mph. * WHERE...Charlevoix County. * WHEN...Until noon EST Wednesday. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions will impact the morning commute. * ADDITIONAL DETAILS...Heavier lake effect snow showers will impact the region through tonight and into Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086-110500- /O.CON.KAPX.WW.Y.0034.000000T0000Z-191211T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 906 PM EST Tue Dec 10 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Lake effect snow. Additional snow accumulations of up to one inch near Paradise and Whitefish Point. * WHERE...Western Chippewa County. * WHEN...Until midnight EST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
4 follow-up statements
268 WWUS43 KAPX 110347 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1047 PM EST Tue Dec 10 2019 MIZ086-110500- /O.CAN.KAPX.WW.Y.0034.000000T0000Z-191211T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 1047 PM EST Tue Dec 10 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Lake effect snow has shifted northward into Lake Superior for tonight. However, winds will turn back more northwesterly on Wednesday and likely bring some heavier lake snows into the region once again. $$ MIZ016-017-111200- /O.CON.KAPX.WS.W.0016.000000T0000Z-191211T1700Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 1047 PM EST Tue Dec 10 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WHAT...Heavy lake effect snow. Where snow snow showers persist, additional snow accumulations of 3 to 6 inches through Wednesday morning. Locally higher amounts are possible. * WHERE...Emmet and Cheboygan Counties. * WHEN...Until noon EST Wednesday. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions will impact the morning commute. * ADDITIONAL DETAILS...A narrow band of heavy lake effect snow will continue to impact areas from around Little Traverse Bay northeastward through Emmet county and through central Cheboygan county into Wednesday morning. Snowfall rates in excess of one inch per hour are expected, along with some blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ021-099-111200- /O.CON.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/ Antrim-Charlevoix- Including the cities of Mancelona and Charlevoix 1047 PM EST Tue Dec 10 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 5 inches. * WHERE...Antrim County. * WHEN...Until noon EST Wednesday. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility. The hazardous conditions will impact the morning commute. * ADDITIONAL DETAILS...Heavier lake effect snow showers will impact the region into Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
251 WWUS43 KAPX 110737 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 237 AM EST Wed Dec 11 2019 MIZ016-017-111545- /O.CON.KAPX.WS.W.0016.000000T0000Z-191211T1700Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 237 AM EST Wed Dec 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 3 inches, with locally higher amounts possible. * WHERE...Cheboygan and Emmet Counties. * WHEN...Until noon EST today. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ086-111545- /O.EXB.KAPX.WW.Y.0034.191211T1200Z-191212T0300Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 237 AM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Lake effect snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts possible. * WHERE...Western Chippewa County, especially north of M-28. * WHEN...From 7 AM this morning to 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ087-111545- /O.EXB.KAPX.WW.Y.0034.191211T1500Z-191212T0300Z/ Central Chippewa- Including the cities of Sault Ste. Marie, Brimley, Kinross, and Sugar Island 237 AM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Lake effect snow expected. Total snow accumulations of 2 to 5 inches, with locally higher amounts possible. * WHERE...Central Chippewa County, especially north of M-28. * WHEN...From 10 AM this morning to 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-099-111545- /O.CON.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/ Antrim-Charlevoix- Including the cities of Mancelona and Charlevoix 237 AM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 3 inches, with locally higher amounts possible. * WHERE...Antrim and Charlevoix Counties. * WHEN...Until noon EST today. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
884 WWUS43 KAPX 111517 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1017 AM EST Wed Dec 11 2019 MIZ016-017-112330- /O.EXT.KAPX.WS.W.0016.000000T0000Z-191212T0000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 1017 AM EST Wed Dec 11 2019 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 2 inches, with locally higher amounts possible. * WHERE...Cheboygan and Emmet Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ022-112330- /O.EXB.KAPX.WW.Y.0034.000000T0000Z-191212T0000Z/ Otsego- Including the city of Gaylord 1017 AM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. * WHERE...Otsego County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-099-112330- /O.EXT.KAPX.WW.Y.0034.000000T0000Z-191212T0000Z/ Antrim-Charlevoix- Including the cities of Mancelona and Charlevoix 1017 AM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 3 inches, with locally higher amounts possible. * WHERE...Antrim and Charlevoix Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086-112330- /O.CON.KAPX.WW.Y.0034.000000T0000Z-191212T0300Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 1017 AM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Lake effect snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts possible. * WHERE...Western Chippewa County, especially north of M-28. * WHEN...From 7 AM this morning to 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ087-112330- /O.CON.KAPX.WW.Y.0034.000000T0000Z-191212T0300Z/ Central Chippewa- Including the cities of Sault Ste. Marie, Brimley, Kinross, and Sugar Island 1017 AM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Lake effect snow expected. Total snow accumulations of 2 to 5 inches, with locally higher amounts possible. * WHERE...Central Chippewa County, especially north of M-28. * WHEN...From 10 AM this morning to 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Snow and blowing snow will significantly reduce visibility at times. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
648 WWUS43 KAPX 112357 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 657 PM EST Wed Dec 11 2019 MIZ016-017-120100- /O.CAN.KAPX.WS.W.0016.000000T0000Z-191212T0000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 657 PM EST Wed Dec 11 2019 ...WINTER STORM WARNING IS CANCELLED... Light snow showers will persist across the region through the evening. Only light snow accumulations are anticipated. However, low visibilities can be expected at times this evening. If traveling, be prepared for slick roads and changing visibilities. $$ MIZ021-022-099-120100- /O.CAN.KAPX.WW.Y.0034.000000T0000Z-191212T0000Z/ Antrim-Otsego-Charlevoix- Including the cities of Mancelona, Gaylord, and Charlevoix 657 PM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow showers will persist across the region through the evening. Only light snow accumulations are anticipated. However, low visibilities can be expected at times this evening. If traveling, be prepared for slick roads and changing visibilities. $$ MIZ086-120300- /O.CON.KAPX.WW.Y.0034.000000T0000Z-191212T0300Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 657 PM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of one to two inches. * WHERE...Western Chippewa County. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ087-120300- /O.CON.KAPX.WW.Y.0034.000000T0000Z-191212T0300Z/ Central Chippewa- Including the cities of Sault Ste. Marie, Brimley, Kinross, and Sugar Island 657 PM EST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of up to one inch. * WHERE...Central Chippewa County. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 7:41 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 10, 7:41 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
741 PM EST Tue Dec 10 2019
.NEAR TERM...(Through Tonight)
Issued at 403 PM EST Tue Dec 10 2019
...Lake Effect Changes...
High Impact Weather Potential...Moderate to potentially heavy snow
is possible tonight in the Tip of the Mitt and in W. Chippewa
Pattern Synopsis/Forecast...1000-850 mb winds are backing to the
west this afternoon as the sfc high builds into the Upper Great
Lakes and Mid-Mississippi Valley. With the transition, the bands
initially had an uptick, but since then they have broken up into
more cellular structure along the bands. Looking at the satellite
images and the upstream radars, the models seem to have a decent
handle on these bands, and the expectation will be that the winds
will continue to back to the wsw by the evening and remain that way
through about 12z/Wed. Moisture in the 850-700 mb layer will
diminish through the night, however, so the thought is that there
will be some moderate snow bands that will reestablish along the
wind streams, but will begin to diminish as the drier air moves into
the region.
Primary Forecast Concerns...As with any lake effect situation, a lot
of the concerns focus on the winds to maintain a consistent wind
direction and fetch over the open lake. In this case, Emmet and
cheboygan counties look to be probably end up with an 18 hour total
(18z/Tue-12z/Wed) of 5-8 inches, and 3-5 near Whitefish Pt. Of
course, the issue is, can we get warning amounts (8"+)? It is
possible, and based on this morning's performance, where it looks
like we got about a foot in NE Kalkaska county, It is not
inconceivable.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 403 PM EST Tue Dec 10 2019
High Impact Weather: Additional accumulating lake effect snow
Wednesday morning then widespread accumulating snow Thursday.
Primary Forecast Concerns: Snow amounts Thursday.
Southwest winds will continue to target Emmett and Cheboygan
counties Wednesday morning with additional accumulating lake effect
snow showers (1 to 3 inches) so the winter weather advisory will go
through noon. Winds then veer into the west northwest in the
afternoon shifting the lake effect farther south possibly
accumulating an inch or two. Lake effect should be light Wednesday
night with weak high pressure in control. An Alberta Clipper will
increase warm air advection/isentropic ascent and combine with
marginal lake enhancement possibly bringing a sneaky few or possibly
even several inches of snow to mainly northern areas (targeting
eastern upper and the Tip of the Mitt) during the day Thursday.
Perhaps some lingering snow Thursday evening then quieter weather
moves in overnight Thursday into much of Friday. Temperatures will
be very cold Wednesday with temperatures moderating toward normal
Thursday and a few degrees above normal Friday.
.LONG TERM...(Friday night through Tuesday)
Issued at 403 PM EST Tue Dec 10 2019
High Impact Weather: Mixed precipitation possible Saturday.
Milder air looks like it will hang on through much of Saturday with
more cold air dumping into the region Saturday night into early next
week. Extended models are then trying to drop a brutally cold chuck
of air into the region just beyond the scope of this forecast
(middle and end of next week). The combination of a weak weather
system moving through Saturday and short wave energy moving through
the flow will bring decent chances for light snow or flurries Friday
night through Sunday. The snow may even be mixed with a little rain
Saturday. Fairly quiet weather is expected early next week, although
we will have to watch a weather system which is shown to move by to
our south.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 740 PM EST Tue Dec 10 2019
WSW lake effect snow showers impact the region tonight into
Wednesday morning and will bring heavier snow to the PLN
terminal...conditions teetering back and forth from MVFR to LIFR.
Lighter snow showers impact TVC and MBL while VFR weather is
anticipated at APN. WSW winds veer WNW on Wednesday and will push
the heavier snow bands out of the PLN area at that juncture.
Gustier winds also develop later tonight through Wednesday and
will produce some blowing snow.
&&
.MARINE...
Issued at 403 PM EST Tue Dec 10 2019
Tonight through Thursday...Looking through the winds on the vertical
profiles for tonight, the winds look to be solidly small craft
criteria with gusts to 30 knots. As the sfc high, looks to move
south of Michigan, tightening up the pressure gradient as the winds
begin to ramp up. Wednesday, the winds on Lake Michigan will begins
to diminish as high pressure builds into the state, with winds on
Lake Huron continue until Wednesday night, when all of the lakes are
below small craft. Thursday, another sfc low moves into the Upper
Mississippi Valley, and the high has moved east of the Upper Great
Lakes, which will produce stronger return flow winds (south) by the
afternoon, mainly on Lake Michigan. Small craft will be possible by
Thursday afternoon on Lakes Michigan and Huron.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until noon EST Wednesday for MIZ016-017-
099.
WINTER WEATHER ADVISORY until midnight EST tonight for MIZ086.
LH...SMALL CRAFT ADVISORY until 7 PM EST Wednesday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 7 PM EST Wednesday for LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 7 PM EST Wednesday for LSZ321-322.
&&
NEAR TERM...JL
SHORT TERM...AS
LONG TERM...AS
AVIATION...BA
MARINE...JLHazardous weather outlook, Dec 10, 2:55 PM EST, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 255 PM EST Tue Dec 10 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036- 041-042-086>088-095>099-111200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet- Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 255 PM EST Tue Dec 10 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Lake effect snow showers will affect area of eastern upper Michigan near Whitefish Point and Paradise, and the Tip of the Mitt through tonight. These snow showers may become locally heavy at times, significantly reducing visibility and resulting in snow covered and slippery roads. See the latest winter weather advisories for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Lake effect snow showers will affect area of eastern upper Michigan near Whitefish Point and Paradise, and the Tip of the Mitt through Wednesday morning. These snow showers may become locally heavy at times, significantly reducing visibility and resulting in snow covered and slippery roads. See the latest winter weather advisories for further details. Accumulating snowfall is expected Thursday, especially for eastern upper Michigan and the Tip of the Mitt. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
Nearby
Winter Storm Warnings in Michigan, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.